Oxyhives ReviewOxyhives Resources

Is there an alternative medicinal way to stop raised bumpy hives?


1309053786 22 Is there an alternative medicinal way to stop raised bumpy hives?

I suffered from thryotoxicosis last year I was hyperthyroid &I never ever had an itching problem. about 7 months I stopped those ridiculous hyperthyroid medicines and all of a sudden I started itching like no one's business.

I just got hit with a viral cold infection and the weather in NY just went from humid to freezing cold. and last night the only thing medicine I tookto fight my infection was 2 regular Tylenol cover coated capsules….and since last night I have been itching non stop like crazyyyyyyyy.

Other than nettle tea which does not work for me and Benadryl Extra Stength cream which hasn't done much to curb the painful itching what else can I take/use?

My clothes I wash with woolite so I know it is not the laundry detergents, I use hypoallergenci dish detegent for washing my dishes, and I refuse to take an antihisthamine internallyfor fear of aggravating another case of thyrotoxicosis again…plus not one doctor (including dermatologist) has not been able to find why I get these hives, cause stress is not one of them and the food allergy specialist gave me thumbs up on most foods so its not food.

Any alternative medicinal ways of temporarily curing the hives, please??????

Thank you

Hi,

I have had urticaria for 12 years now. Hives are very common actually and most people will have them at some time in their lives. most hives will resolve themselves in a few days and never return. Some hives though are more sinister and could be an auto immune reaction to another underlying disorder. I'm guessing that maybe your thyroid could be the problem again..

I don't know why everyone blames their washing powders for their hives, it is the first thing we think of I guess but it is rarely the cause. sometimes herbal medicines and vitamins can set the hives off, people don't realise how toxic they can be, especially if you have intolerances so unless you know the cause of the hives it is best to stop taking these at this time.. Hives are usually a symptom, there are many diseases that cause hives eg, Hep C, Lupus, Heat/Cold (Cholinergic Urticaria), Vasculitis, food interolerance, diabetes, menopause, stress just to name a few!

I would recommend that you return to your Dr asap and I expect that he/she will test your thyroid again, usually T3 and T4 is the problem (this is from memory so I might be off track).

In the meantime Allegra (fexofenadrine) 180mg available over the counter might help you. You will need to take one everyday and it might take a couple of days to work. if at any time your neck or mouth starts swelling or you feel very unwell with the hives you should head straight to the ER I can't stress how important this is.

I have no medical training but as I stated I have a auto immune disorder
urticarial vasculitis and have spent many years researching the many varieties of urticaria.

Hives can make you miserable and drive you crazy and I hope for your sake that they disappear for you and never return. Good luck to you and I hope you will feel better soon. PS there is a group called ICUS in Yahoo Groups that may help you too, there is some good info at this site.

It really sounds like you might be allergic to your meds. You also need to go back to your doctor and discuss ways to keep your thyroid down; I'm wondering if you were on Tapazole or Propylthiouracil, or if they gave you beta blockers.
You might be a lot happier if you had the radioactive therapy or your thyroid removed. if you have it removed, you take a thyroid supplement for the rest of your life, with the occasional blood test to make sure your level is calibrated correctly — but you never have to worry about thyrotoxicosis creepting up on you again.
For now, call your doctor or pharmacist and ask them if there is a drug interaction precaution between oral benedryl and your medications; you should ask a professional before going ahead and taking 25mg of benadryl every 4-6 hours to alleviate the itching. if it makes you sleepy at first, persevere, usually your body adjusts and you get over the sleepies in a week or so.
Bottom line: something is causing your hives, you need to figure out what before it drives you nuts! Look at what changed just before they broke out, and don't rule anything out, because you can develop new allergies — just because something never bothered you before, doesn't mean it can't start — and that can happen with a body chemistry change like you've had.

It is either iatrogenic or the weather, the itching will increase when undressing, in that case a single dose of Rhus Tox 200 have been found curative in many cases of urticaria, multiple jointed urticaria I have come across. if you are asthematic then medicines taken for asthma normally brings out urticaria which is a symptom towards cure of asthma. in many cases Rhus Tox have been found curative in minimum doses.

Apis mellifica (opposite to RhusTox and should not be used near to Rhus Tox) is another medicine of value which can be used. Belladonna is yet another medicine. in Belladonna as well as Apis Mellifica, redness, heat and swelling with fever is found leading symptoms. Pulsatilla, Nux Vomica are found useful in medicinally induced (iatrogenic) urticaria. if it is an annual feature, Arsenic Album 30 one or two doses would suffice. in plump, fat, anaemic, or obese persons Calcaria Carb 200 has been found helpful. if it is ude to cold weather Dulcamera can also be tried.

above is information. Medicines should be used under supervision of doctor.
Medicines used for allergies, anti-hystmines etc. aggravates the condition.

You may need to "jack-up" your immune system as high as possible. Try "gun powder" green tea, it will increase antioxidants. also a good powerful "liquid" vitamin / mineral supplement like VEMMA. Go to www.TrySomeVemma.com You may have a mineral deficiency. Good luck

Is there an alternative medicinal way to stop raised bumpy hives?

Recommended Reading